MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex¿ basket was used in an unknown procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when the basket was utilized for opening and closing for about twenty times, it would no longer open or close.It was reported that it seemed that the handle and the shaft part got separated.The procedure was completed using a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "good".
 
Additional Manufacturer Narrative
An optiflex basket was received for analysis.A visual evaluation of the returned device found the basket was in a closed position when received.No other anomalies were noted.A functional inspection was performed and found that the thumbwheel moved freely in both directions, however the sheath would not move over the wire and the basket would not open.The handle dial rotated freely and the distal end of the sheath moved during dial rotation.The device was disassembled.After the unit was disassembled, the pull wire was specifically inspected and no issues were found, no damages or broken sections were noted.The investigation found that the sheath and glue plug had detached from the rack gear, with the glue plug remaining attached to the rack gear.This type of failure directly affects the functionality of the product causing problems to open/close the basket properly as is expected.An investigation was opened to address this issue.The complaint of the pull wire being broken was not confirmed, but it was confirmed that the sheath and glue plug had detached from the rack gear, with the glue plug remaining attached to the rack gear.The investigation finding is due to a device problem that was traced back to the design specifications which include but are not limited to the device requirements, testing processes, hazard analysis, implementation strategy, and user needs.Therefore, the most appropriate cause for classifying this complaint record is design specification.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
OPTIFLEX¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7602018
Report Number3005099803-2018-01955
Device Sequence Number10821221
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0021265317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1